Hail, Jackson
- When
- May 1, 1:15 PM EST
- Where
- Jackson County, Oak Hill
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.883, -82.567
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 1, 1:10 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 210 PM EDT TUE MAY 1 2001 WEAK UPPER LEVEL DISTURBANCE TRIGGERING SCATTERED TSTMS ACROSS SE OH...NE KY AND SRN HALF OF WV. MOST SHUD DIE AFTER 6 PM...BUT A FEW MAY LINGER UNTIL AFTER SUNSET. WILL GO WITH AN EARLY THIS EVENING CHANCE OF SHWRS/TSTMS WRN WV..SE OH...NE KY AND VA ZONES. OTHERWISE NO MENTION OF PCPN FOR OVERNIGHT. MODELS CONTINUE TO SHOW WEAK FLOW ACROSS THE CWA. RIDGE STRENGTHENS WED AND THU ACROSS AREA. MAY BE A FEW TSTMS DEVELOP IN WV MTNS INTO SW VA WED AFTN...OTHERWISE NO PCPN EXPECTED UNTIL FRI NIGHT AND/OR SAT AS COLD FRONT TRIES TO DROP INTO CWA. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / ZINN
VAZ003-011945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1053 AM EDT TUE MAY 1 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SATURATED AREA THIS MORNING. SOME OF SMALL STREAMS ARE BANKFULL...SOME ROADS MAY HAVE WATER FLOWING ACROSS THEM IN THE LOWLYING AREAS. AS THE AREA CONTINUE TO RECEIVE MODERATE TO HEAVY RAINS...THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AS A FLASH FLOOD WARNING MAY BE NEEDED IN THE NEXT COUPLE OF HOURS. DO NOT DRIVE INTO WATER OVERFLOWING THE ROADS. .END/ELW
VAZ003-011945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV...CORRECTION TO ADD COUNTY NAME. 1120 AM EDT TUE MAY 1 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SATURATED AREA IN DICKENSON COUNTY IN SOUTHWEST VIRGINIA THIS MORNING. SOME OF THE SMALL STREAMS ARE BANKFULL...SOME ROADS MAY HAVE WATER FLOWING ACROSS THEM IN THE LOWLYING AREAS. AS THE AREA CONTINUE TO RECEIVE MODERATE TO HEAVY RAINS...THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AS A FLASH FLOOD WARNING MAY BE NEEDED IN THE NEXT COUPLE OF HOURS. DO NOT DRIVE INTO WATER OVERFLOWING THE ROADS. .END/ELW
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
Hail covered the ground to a depth of about 2 to 3 inches along Route 681.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244951, 5244952, 5244953.